MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; ENDOTRACHEAL TUBE

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; ENDOTRACHEAL TUBE
Model Number 100/166/075
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Summary of investigation: no product was returned.We are unable to confirm the reported complaint.If the product is returned, smiths medical will reopen this complaint for further investigation.A dhr was conducted which indicated all inspections were completed and no issues were noted during manufacture.
 
Event or Problem Description
It was reported that an intubation was difficult while using a new type of probe range.The customer reported that the device was too flexible, the device was "twisted" along the eschmann mandrel while using it to pass the vocal cords.Delayed patient care causing prolongation of hospitalization.No patient injury was reported.

Brand Name
PORTEX
Common Device Name
ENDOTRACHEAL TUBE
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13114785
Report Number3012307300-2021-13490
Device Sequence Number19756337
Product Code BTR
UDI-Device Identifier15019315054099
UDI-Public15019315054099
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model Number100/166/075
Device Lot Number3682406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown